Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Yoon-Suk Jung 1 Article
2 Cases of Toad Venom Intoxication
Cheong-Hoon Kwon, Woo-Chan Jun, Yoon-Suk Jung, Jung-Hwan Ahn
J Korean Soc Clin Toxicol. 2006;4(1):58-60.   Published online June 30, 2006
  • 75 View
  • 1 Download
AbstractAbstract PDF
The venom gland of Toad contains large quantities of cardiac glycosides, and toad venom poisoning is similar to digitalis toxicity and carries a high mortality. Sometimes after ingestion of aphrodisiac pills which contain dried toad, a patient develops gastrointestinal symptoms and bradycardia, psychoneurologic symptoms. We have experienced 2 cases of toad venom intoxication, who ingested asian toads. Patients were presented to our ED with nausea, vomiting, and abdominal pain. The patients were peformed monitoring and conservative treatment and were fully recovered. Toad venom intoxication should be considered in patients with clinical manifestation of gastrointestinal irritation, cardiac arrhythmias, hyperkalemia, and detectable serum digoxin level without current medication of digoxin.

JKSCT : Journal of The Korean Society of Clinical Toxicology